New York, 2023

Damaging Wind in New York, July 2, 2023

July 2, 2023 · NWS ALY · 1 event in 1 county or zone

A slow moving low pressure system produced an area of showers and embedded thunderstorms across eastern New York on July 2, 2023. One thunderstorm became severe during the evening hours downing numerous trees and an electrical wire in the Town of Hyde Park.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A slow moving low pressure system produced an area of showers and embedded thunderstorms across eastern New York on July 2, 2023. One thunderstorm became severe during the evening hours downing numerous trees and an electrical wire in the Town of Hyde Park.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 2, 9:32 PM EST, 28 minutes earlier.

Area forecast discussion, Jul 2, 9:32 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1032 PM EDT Sun Jul 2 2023

.SYNOPSIS...
Slow moving low pressure approaching from the west will bring
periods of rain and thunderstorms through Monday, with locally
heavy rain possible. Scattered showers and thunderstorms are
expected for Independence Day, with improving weather and
warmer temperatures arriving for mid week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 11pm...Our sfc low is now pushing into the Catskills per
the latest RAP sfc analysis with its upper deformation now over
the I-90 corridor supporting an organized area of steady
rain. Latest MRMS and sfc observations show rainfall hourly
rainfall rates near 0.25 - 0.40 inches in Schoharie County
extending into western Albany County so a period of moderate
rainfall is likely as the deformation area tracks eastward
through 03 - 04 UTC. Further south, a somewhat organized cluster
of convection is extending in Ulster County into Dutchess which
is coincident with the pseudo cold front of the incoming sfc
low. While ground truth stations show little wind reaching the
sfc, velocity signatures in the mid-levels are little more
ominous so we are maintaining a watchful eye for brief strong
wind gusts as this cluster tracks eastward over the next hour or
so. Heavy rain is falling within these clusters with some NYS
mesonet sites picking up 1 inch of rain in under an hour;
however, with little rain in its wake, we held off on any flood
advisory products.

The bulk of the rain will be around through 06 UTC or so before
ending from west to east. Very mild and muggy night ahead with
little temperature change.

Previous discussion...An organized area of rain associated with
the upper deformation of an approaching low currently
positioned over the Southern Tier is tracking through the
Schoharie Valley, Mohawk Valley, and eastern Catskills. This
rain is quickly spreading eastward through the Greater Capital
Region and mid- Hudson Valley and continues pushing eastward
into western New England. Dew points remain in the upper 60s to
low 70s so it is very muggy outside and will remain as such
through tonight. With the lose of daytime heating and thickening
cloud coverage, overall instability has decreased. However,
some pockets of moderate to locally heavy rain may occur
overnight, especially where any isolated thunderstorms occur.

The sfc low and upper deformation should track along the weak
surface boundary that lays just south of I-90 and exit into New
England by 06 - 09 UTC. This should bring an end to the rain from
west to east, although areas closer to I-90 including the
Greater Capital District and the Berkshires, could hang to rain
a bit longer given closer proximity to the sfc boundary. This is
why we kept likely and categorical POPs here through 09 UTC
while areas to the south and north trend to chance POPs earlier.

Overall, rainfall totals tonight should range 0.25 - 0.75
inches with locally higher amounts possible where thunderstorms
occur. Although many areas already received 0.50 - 1.00 of rain
already from daytime rain/storms, this rain should fall over 3 -
5 hours and the additional rainfall should not be enough to
push areas over 3 or 6 hr flash flood guidance. We will closely
monitor any embedded convection as locally heavy downpours
persisting over an area could lead to localized flooding.

Lows tonight in the mid 60s to around 70.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
A well defined upper impulse currently in the OH Valley will
track into our region later Monday into early Tuesday. Another
threat for thunderstorms with locally heavy rain and gusty winds
is expected Monday afternoon and night as some periods of sun in
the afternoon will warm temperatures well into the 70s to lower
80s, with a few mid 80s mid Hudson Valley.

The warm temperatures and the deep moisture will once again
result in CAPES around or above 1000 j/kg in some areas but
shear will be weak. Midlevel lapse rates are weak. Another
boundary layer wind shift and small jet core will provide some
extra low level forcing. So, showers and thunderstorms likely
Monday afternoon and evening, again, with potential locally
heavy rain and gusty winds.

Rain decreases in coverage Monday night as the upper energy and
low level forcing begins to exit. By Tuesday, there will still
be some weak upper energy on the western periphery of positively
tilted upper troughing that will be slow to exit. Deep moisture
will be slowly exiting as well. However, there will be enough
warming and moisture Tuesday for more showers and thunderstorms
from late morning through the afternoon.

On Tuesday, once again, there could be periods of sun that help
temperatures warm into the lower to mid 80s, with upper 70s to
around 80 in higher terrain. Low level forcing and instability
will be weaker than on Monday, and the deeper moisture will
continue to exit slowly, so the threat for locally heavy rain
and severe weather should be minimal.

Any showers and storms should end Tuesday night with increasing
sunshine Wednesday. Only isolated showers and storms possible
Wednesday afternoon. Highs Wednesday well into the 80s to near
90 with around 80 to lower 80s higher terrain.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Warm to hot, humid, and a continued active/wet weather pattern
can be expected through the long-term forecast period. We start
off the extended on Thursday with a surface high and mid-upper
ridge axis in place over the region. Mostly sunny skies and a
return flow from the southwest will aid in a hot and humid day
with high temperatures climbing into the upper 80s to lower 90s
along the river valleys. This coupled with dewpoints in the
upper 60s will result in apparent temperatures (heat indices) in
the mid 90s along the river valleys, which will be right around
Heat Advisory levels. Will have to continue to keep track of
these trends for the potential issuance of heat headlines.

Beyond Thursday, forecast models/ensembles continue to signal the
return to wet weather Friday into next weekend as a storm system
over the central U.S. is expected to approach the region bringing
renewed day-to-day chances for showers and thunderstorms. The best
chance for rain looks to be Friday and Saturday. However, there is a
chance that rain could linger into Sunday depending on how the
system evolves. Given that precipitable water (PWAT) values will be
+1 to +2 STDEVS and dewpoints still in the 60s and 70s, there is the
potential for moderate to heavy rainfall over the area during this
time. Will also have to monitor the potential for excessive rainfall
over the area during this time.

Temperature anomalies will be warmer/hotter than normal for the
balance of the period though we are expected to see things trend
closer to normal levels. High temperatures on Thursday are progged
to climb into the upper 80s to lower 90s along the river valleys
upper 70s to mid 80s higher elevations). On Friday, high
temperatures are expected to climb into the mid to upper 80s along
the river valleys. On Saturday and Sunday, highs are forecast to
reach the lower to mid 80s along the river valley (cooler higher
elevations). Overnight low temperatures are expected to mainly be in
the 60s with some 50s in the higher elevations especially Friday
night through Sunday night.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
Through 00z Tuesday....Main weather concerns for the terminals are
1) round of showers this evening into tonight that could reduce
cigs/vsbys down to MVFR/IFR levels, 2) low stratus/mist this
evening/tonight possibly lingering into Monday morning, and 3)
another round of showers and thunderstorms Monday afternoon into
Monday evening that could also briefly reduce cigs/vsbys to
MVFR/IFR levels.

The first round of showers associated with a shortwave riding along
a quasi-stationary frontal boundary draped across the FA is moving
into ALY's area, per the latest radar scans. This first batch of
showers is expected to stick around through this evening before
coming to an end late tonight from west to east roughly between 05z-
09z.

Fog is not expected to be a concern due to the abundant presence of
cloud cover. However, MVFR mist/low stratus could be something to
contend with later this evening and especially tonight due to the
abundance of low level moisture. Low stratus/mist could linger into
Monday morning. The main uncertainty at this time will be if/when
will the mist/low stratus break.

After a period of dryness Monday morning, a second round of showers
and thunderstorms is expected to develop. Coverage is expected to be
scattered, but enough to include PROB30s for the TAF sites to take
into account this potential. Any shower or thunderstorm that passes
over a terminal will have the capabilities of briefly reducing
cigs/vsibilities to MVFR-LIFR levels.

Winds are expected to be light and variable for much of the 00z TAF
period. There is the potential for there to be a slight southerly
component at around 5 kts during the day on Monday.

Outlook...

Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Independence Day: High Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Low Operational Impact. Isolated SHRA.
Wednesday: Low Operational Impact. Isolated SHRA...TSRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday Night: Low Operational Impact. Slight Chance of SHRA.
Friday: Moderate Operational Impact. Likely SHRA...TSRA.

&&

.HYDROLOGY...
Multiple rounds of showers/thunderstorms containing heavy
rainfall are expected this evening into tonight. Where these
occur, some minor flooding of urban/poor drainage areas is
likely, and isolated to scattered flash flooding is possible
where the more frequent heavy downpours occur. WPC has placed
most of the region within a slight risk for excessive rainfall
for this period.

Additional showers/thunderstorms with locally heavy downpours
are expected Monday into Tuesday, especially during the
afternoon hours.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...NAS/Speciale
NEAR TERM...NAS/Speciale
SHORT TERM...NAS
LONG TERM...Evbuoma
AVIATION...Evbuoma
HYDROLOGY...
Hazardous weather outlook, Jul 2, 2:50 PM EST, 7 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
350 PM EDT Sun Jul 2 2023

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
350 PM EDT Sun Jul 2 2023

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...Tonight.

There is a chance of thunderstorms this evening and tonight. The
main threat with any thunderstorms will be locally heavy downpours,
which may cause localized flooding of urban, low lying and poor
drainage areas. Isolated to scattered flash flooding will be possible
for locations that see storms repeatedly track over the same area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a Marginal Risk for severe thunderstorms for areas south
and east of Albany Monday afternoon and evening. A few instances of
damaging wind gusts and large hail will be possible within this
area. Thunderstorms with locally heavy downpours are expected
elsewhere.

Scattered thunderstorms are possible Tuesday afternoon and early
evening.

There is a chance of thunderstorms Friday and Saturday, mainly
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 2, 8:03 PM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Albany NY
903 PM EDT Sun Jul 2 2023

NYZ063>065-030145-
Western Ulster NY-Western Dutchess NY-Eastern Ulster NY-
903 PM EDT Sun Jul 2 2023

...Strong thunderstorms will impact portions of Ulster and
southwestern Dutchess Counties through 945 PM EDT...

At 903 PM EDT, Doppler radar was tracking strong thunderstorms over
Maplewood, or near Monticello, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Ellenville and Napanoch around 940 PM EDT.
  Kerhonkson around 945 PM EDT.

Other locations impacted by this storm include Cherrytown, Tuckers
Corner, Rolling Meadows, Maple Hill, Glenford, Atwood, Pacama,
Brodhead, Hillside and Stone Ridge.

This includes Interstate 87 near exit 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4158 7395 4159 7396 4158 7405 4160 7407
      4162 7413 4158 7413 4160 7425 4163 7426
      4159 7436 4165 7440 4174 7457 4188 7445
      4193 7458 4204 7410 4159 7384 4156 7397
TIME...MOT...LOC 0103Z 244DEG 28KT 4165 7475

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ATE
Special weather statement, Jul 2, 8:10 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Albany NY
910 PM EDT Sun Jul 2 2023

CTZ001-MAZ025-NYZ061-066-030200-
Northern Litchfield CT-Southern Berkshire MA-Eastern Dutchess NY-
Eastern Columbia NY-
910 PM EDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of northwestern
Litchfield, southwestern Berkshire, northeastern Dutchess and
southeastern Columbia Counties through 1000 PM EDT...

At 909 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pine Plains, or 15 miles east of Rhinebeck, moving northeast at 15
mph. This storm has broad low to mid level rotation associated with
it.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Sharon around 925 PM EDT.
  Millerton around 930 PM EDT.
  Falls Village around 950 PM EDT.
  Sheffield, Canaan and Ashley Falls around 1000 PM EDT.

Other locations impacted by this storm include South Norfolk,
Cornwall, Sodom, Pachin Mills, Ancramdale, South Canaan, Lithgow,
Wangum Village, Gomorrah and Kelly Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4179 7361 4202 7369 4208 7368 4222 7340
      4188 7311
TIME...MOT...LOC 0109Z 243DEG 15KT 4192 7360

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

ATE
Special weather statement, Jul 2, 8:47 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Albany NY
947 PM EDT Sun Jul 2 2023

NYZ063>065-030230-
Western Ulster NY-Western Dutchess NY-Eastern Ulster NY-
947 PM EDT Sun Jul 2 2023

...Strong thunderstorms will impact portions of Ulster and
southwestern Dutchess Counties through 1030 PM EDT...

At 946 PM EDT, Doppler radar was tracking strong thunderstorms near
Napanoch, or near Ellenville, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Ellenville and Napanoch around 955 PM EDT.
  Kerhonkson around 1005 PM EDT.
  Hurley, High Falls, Olivebridge and Tillson around 1030 PM EDT.

Other locations impacted by this storm include Cherrytown, Tuckers
Corner, Rolling Meadows, Maple Hill, Glenford, Atwood, Pacama,
Brodhead, Hillside and Stone Ridge.

This includes Interstate 87 near exit 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4158 7395 4159 7396 4158 7405 4160 7407
      4162 7413 4158 7413 4160 7425 4163 7426
      4159 7436 4165 7440 4174 7457 4187 7445
      4189 7448 4210 7417 4210 7416 4158 7380
      4156 7397
TIME...MOT...LOC 0146Z 243DEG 22KT 4176 7447

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ATE
Special weather statement, Jul 2, 9:27 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Albany NY
1027 PM EDT Sun Jul 2 2023

CTZ001-013-NYZ058>061-063>066-030300-
Northern Litchfield CT-Southern Litchfield CT-Eastern Dutchess NY-
Western Ulster NY-Eastern Columbia NY-Eastern Greene NY-
Western Columbia NY-Western Greene NY-Western Dutchess NY-
Eastern Ulster NY-
1027 PM EDT Sun Jul 2 2023

...Strong thunderstorms will impact portions of southwestern
Litchfield, northeastern Ulster, Dutchess, southwestern Columbia and
southeastern Greene Counties through 1100 PM EDT...

At 1026 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodstock to near Lake Carmel. Movement
was northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rains could cause ponding of water
         on roads and in urban and poor drainage areas.

Locations impacted include...
Poughkeepsie, New Milford, Kingston, Hudson, Catskill, Saugerties,
Rhinebeck, Pawling, Hyde Park, Pleasant Valley, Hurley, Woodstock,
Amenia, Livingston, Kent, Highland, Pine Plains, Clermont, Red Hook
and Athens.

This includes Interstate 87 between exits 19 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4152 7344 4163 7350 4165 7349 4166 7349
      4167 7352 4153 7353 4150 7381 4210 7423
      4234 7383 4154 7329 4151 7339 4151 7340
      4149 7344
TIME...MOT...LOC 0226Z 223DEG 30KT 4208 7413 4149 7372

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MEM
Special weather statement, Jul 2, 9:39 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Albany NY
1039 PM EDT Sun Jul 2 2023

NYZ064-030300-
Eastern Ulster NY-
1039 PM EDT Sun Jul 2 2023

...A strong thunderstorm will impact portions of southeastern Ulster
County through 1100 PM EDT...

At 1039 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Paltz, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rains could cause ponding of water
         on roads and in urban and poor drainage areas.

Locations impacted include...
New Paltz, Highland, Tillson, High Falls, Lloyd, Rosendale,
Marbletown, Lefever Falls, Maple Hill, Forest Glen, Atwood,
Alligerville, Stone Ridge, Elting Corners, Ardonia, Rosendale
Village, Baileys Gap, Rifton, Jenkinstown and Cottekill.

This includes Interstate 87 near exit 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4166 7412 4181 7419 4190 7416 4193 7410
      4171 7394 4170 7395 4170 7397
TIME...MOT...LOC 0239Z 247DEG 29KT 4174 7410

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MEM
Special weather statement, Jul 2, 9:56 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Albany NY
1056 PM EDT Sun Jul 2 2023

CTZ001-013-NYZ058>061-063>066-030315-
Northern Litchfield CT-Southern Litchfield CT-Eastern Dutchess NY-
Western Ulster NY-Eastern Columbia NY-Eastern Greene NY-
Western Columbia NY-Western Greene NY-Western Dutchess NY-
Eastern Ulster NY-
1056 PM EDT Sun Jul 2 2023

...Strong thunderstorms will impact portions of southwestern
Litchfield, northeastern Ulster, Dutchess, southwestern Columbia and
southeastern Greene Counties through 1115 PM EDT...

At 1056 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodstock to near New Milford. Movement
was east at 35 mph.

HAZARD...Winds in excess of 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rains could cause flooding.

Locations impacted include...
Poughkeepsie, New Milford, Kingston, New Paltz, Hudson, Catskill,
Saugerties, Sherman, Rhinebeck, Pawling, Hyde Park, Pleasant Valley,
Hurley, Woodstock, Amenia, Livingston, Kent, Sharon, Highland and
Pine Plains.

This includes Interstate 87 between exits 18 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4149 7337 4151 7339 4149 7344 4163 7350
      4165 7349 4167 7351 4166 7352 4153 7353
      4153 7359 4167 7376 4166 7393 4175 7411
      4209 7421 4232 7385 4157 7311 4156 7316
      4151 7316 4151 7332 4149 7333 4147 7332
TIME...MOT...LOC 0256Z 248DEG 30KT 4211 7407 4163 7342

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MEM

The radar

The Albany radar (KENX), 89 km away, was scanning. The volume nearest the first event began at 02:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dutchess

When
July 2, 10:00 PM EST
Where
Dutchess County, 2.1 mi SSE of Staatsburg Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.801, -73.868

Numerous trees and one electrical wire were downed along North Quaker Lane in the Town of Hyde Park.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2023Every state in 2023This day in weather historyWarnings in New York, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1122385.